Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Simultaneous Surface Resolution in Cyclic Galois Extensions


Authors: Shreeram S. Abhyankar and Nan Gu
Journal: Proc. Amer. Math. Soc. 136 (2008), 449-452
MSC (2000): Primary 14A05
DOI: https://doi.org/10.1090/S0002-9939-07-09269-6
Published electronically: November 1, 2007
MathSciNet review: 2358482
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that simultaneous surface resolution is not always possible in a cyclic extension whose degree is greater than three and is not divisible by the characteristic. This answers a recent question of Ted Chinburg.


References [Enhancements On Off] (What's this?)

  • [Ab1] S. S. Abhyankar, On the valuations centered in a local domain, American Journal of Mathematics, 78 (1956), 321-348. MR 0082477 (18:556b)
  • [Ab2] S. S. Abhyankar, Simultaneous resolution for algebraic surfaces, American Journal of Mathematics, 78 (1956), 761-790. MR 0082722 (18:600b)
  • [Ab3] S. S. Abhyankar, Uniformization of Jungian local domains, Mathematische Annalen, 159 (1965), 1-43. MR 0177989 (31:2247)
  • [Ab4] S. S. Abhyankar, Resolution of Singularities of Embedded Algebraic Surfaces, Springer Verlag (1998). MR 1617523 (99c:14021)
  • [Ab5] S. S. Abhyankar, Lectures on Algebra I, World Scientific, 2006.
  • [AbK] S. S. Abhyankar and M. Kumar, Simultaneous surface resolution in quadratic and biquadratic Galois extensions, Contemporary Mathematics, 390 (2005), 1-8. MR 2187320 (2006h:14017)
  • [Har] D. Harbater, Fundamental groups and embedding problems in characteristic $ p$, Contemporary Mathematics, 186 (1995), 353-369. MR 1352282 (97b:14035)
  • [Pop] F. Pop, Étale Galois covers of affine smooth curves, Invent. Math., 120 (1995), 555-578. MR 1334484 (96k:14011)
  • [Zar] O. Zariski, The problem of minimal models in the theory of algebraic surfaces, American Journal of Mathematics, 80 (1958), 146-184. MR 0097404 (20:3873)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14A05

Retrieve articles in all journals with MSC (2000): 14A05


Additional Information

Shreeram S. Abhyankar
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Email: ram@cs.purdue.edu

Nan Gu
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Email: ngu@math.purdue.edu

DOI: https://doi.org/10.1090/S0002-9939-07-09269-6
Received by editor(s): August 28, 2006
Received by editor(s) in revised form: November 9, 2006
Published electronically: November 1, 2007
Communicated by: Ted Chinburg
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society